Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Quotients by $ {\bf C}\sp{\ast} $ and $ {\rm SL}(2,{\bf C})$ actions


Authors: Andrzej Białynicki-Birula and Andrew John Sommese
Journal: Trans. Amer. Math. Soc. 279 (1983), 773-800
MSC: Primary 32M99; Secondary 14L30
DOI: https://doi.org/10.1090/S0002-9947-1983-0709583-X
MathSciNet review: 709583
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \rho :{{\mathbf{C}}^{\ast}} \times X \to X$ be a meromorphic action of $ {{\mathbf{C}}^{\ast}}$ on a compact normal analytic space. We completely classify $ {{\mathbf{C}}^{\ast}}$-invariant open $ U \subseteq X$ with a compact analytic space $ U/T$ as a geometric quotient for a wide variety of actions, including all algebraic actions. As one application, we settle affirmatively a conjecture of D. Mumford on compact geometric quotients by $ {\text{SL(2}},{\mathbf{C}})$ of Zariski open sets of $ {({\mathbf{P}}_{\mathbf{C}}^1)^n}$.


References [Enhancements On Off] (What's this?)

  • [A + N] A. Andreotti and F. Norguet, La convexité holomorphe dans l'espace analytique des cycles d'une variété algébrique, Ann. Scuola Norm. Sup. Pisa 21 (1967), 31-82. MR 0239118 (39:477)
  • [Ar] M. Artin, Algebraic spaces, Yale Univ. Press, New Haven, Conn., 1971. MR 0407012 (53:10795)
  • [B-B $ _{\mathbf{1}}$] A. Białynicki-Birula, Some theorems on actions of algebraic groups, Ann. of Math. (2) 98 (1973), 480-497. MR 0366940 (51:3186)
  • [B-B $ _{\mathbf{2}}$] -, On fixed points of torus actions on projective varieties, Bull. Acad. Polon. Sci. Sér. Sci. Math. Phys. Astronom. 22 (1974), 1097-1101. MR 0409473 (53:13228)
  • [B-B + Sw] A. Białynicki-Birula and J. Šwiecieka, Complete quotients by algebraic torus actions, Lecture Notes in Math., vol. 956, Springer-Verlag, 1982, pp. 10-22. MR 704983 (85d:14065)
  • [(C + S) $ _{\mathbf{1}}$] J. Carrell and A. J. Sommese, $ {{\mathbf{C}}^{\ast}}$-Actions, Math. Scand. 43 (1978), 49-59. MR 523824 (80h:32053)
  • [(C + S) $ _{\mathbf{2}}$] -, Some topological aspects of $ {{\mathbf{C}}^{\ast}}$ actions on compact Kaehler manifolds, Comment. Math. Helv. 54 (1979), 567-582. MR 552677 (80m:32032)
  • [(C + S) $ _{\mathbf{3}}$] -, $ {\text{SL}}(2,{\mathbf{C}})$ actions on compact Kaehler manifolds, Trans. Amer. Math. Soc. 276 (1983), 165-179. MR 684500 (84e:32031)
  • [D] A. Douady, Le problème des modules pour les sous-espaces analytiques compacts d'un espace analytique donné, Ann. Inst. Fourier (Grenoble) 16 (1966), 1-95. MR 0203082 (34:2940)
  • [F $ _{\mathbf{1}}$] A. Fujiki, On automorphism groups of compact Kaehler manifolds, Invent. Math. 44 (1978), 225-258. MR 0481142 (58:1285)
  • [F $ _{\mathbf{2}}$] -, Fixed points of the actions on compact Kaehler manifolds, Publ. Res. Inst. Math. Sci. 15 (1979), 797-826. MR 566083 (81c:32055)
  • [G] D. Gross, On compact categorical quotients by torus actions, Thesis, Univ. of Notre Dame, 1982.
  • [Hir] H. Hironaka, Flattening theorem in complex analytic geometry, Amer. J. Math. 97 (1975), 503-547. MR 0393556 (52:14365)
  • [Hol] H. Holmann, Komplexe Räume mit komplexen Transformationsgruppen, Math. Ann. 150 (1963), 327-360. MR 0150789 (27:776)
  • [K] W. Kaup, Reele Transformationsgruppen und invariante Metriken auf komplexen Raumen, Invent. Math. 3 (1967), 43-70. MR 0216030 (35:6865)
  • [Kon $ _{\mathbf{1}}$] J. Konarski, Decompositions of normal algebraic varieties determined by an action of a one dimensional torus, Bull. Acad. Polon. Sci. Sér. Sci. Math. Phys. Astronom. 26 (1978), 295-300. MR 504427 (81b:14026)
  • [Kon $ _{\mathbf{2}}$] -, A pathological example of an action of $ {k^{\ast}}$, Lecture Notes in Math., vol. 956, Springer-Verlag, 1982, pp. 72-78. MR 704987 (85g:14058a)
  • [Kor $ _{\mathbf{1}}$] M. Koras, Actions of reductive groups, Doctoral Thesis, Univ. of Warsaw, 1980.
  • [Kor $ _{\mathbf{2}}$] -, Linearization of reductive group actions, Lecture Notes in Math., vol. 956, Springer-Verlag, 1982, pp. 92-98. MR 704989 (85g:32050)
  • [L] D. Lieberman, Compactness of the Chow scheme: applications to automorphisms and deformations of Kaehler manifolds, Fonctions de Plusieurs Variables Complexes, III Sém. François Norguet, (1975-1977), Lecture Notes in Math., vol. 670, Springer-Verlag, 1978. MR 521918 (80h:32056)
  • [Mum] D. Mumford, Geometric invariant theory, Ergebnisse Math. Grenzgeb., Bd 34, Springer-Verlag, 1965. MR 0214602 (35:5451)
  • [M + S] D. Mumford and K. Suominen, Introduction to the theory of moduli, Algebriac Geometry, (F. Oort, ed.), Wolters-Noordhoff, Groningen, 1972, pp. 177-222. MR 0437531 (55:10455)
  • [P] H. Popp, Moduli theory and classification theory of algebraic varieties, Lecture Notes in Math., vol. 620, Springer-Verlag, 1977. MR 0466143 (57:6024)
  • [Se] G. W. Schwartz, Lifting smooth homotopies of orbit spaces, Inst. Haute Études Sci. Publ. Math. 51 (1980), 37-136. MR 573821 (81h:57024)
  • [So $ _{\mathbf{1}}$] A. J. Sommese, Extension theorems for reductive group actions on compact Kaehler manifolds, Math. Ann. 218 (1975), 107-116. MR 0393561 (52:14370)
  • [So $ _{\mathbf{2}}$] -, Some examples of $ {{\mathbf{C}}^{\ast}}$ actions, Lecture Notes in Math., vol. 956, Springer-Verlag, 1982, pp. 118-124. MR 704991 (85g:32051)
  • [Su] H. Sumihiro, Equivariant completion, J. Math. Kyoto Univ. 14 (1974), 1-28. MR 0337963 (49:2732)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32M99, 14L30

Retrieve articles in all journals with MSC: 32M99, 14L30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0709583-X
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society